MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BURR 5.5MM ABRADER 180MML DISPOSABLE (3; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BURR 5.5MM ABRADER 180MML DISPOSABLE (3; SAW, POWERED, AND ACCESSORIES
Model Number 72200082
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Dantas p, gonçalves s, mascarenhas v, camporese a, marin-peña o.Hip arthroscopy with initial access to the peripheral compartment provides significant improvement in fai patients.Knee surg sports traumatol arthrosc.2021 may;29(5):1453-1460.Doi: 10.1007/s00167-020-06380-z.Epub 2021 jan 2.Pmid: 33386879.(b)(4).
 
Event or Problem Description
It was reported that on literature review ¿hip arthroscopy with initial access to the peripheral compartment provides significant improvement in fai patients.¿; after surgery patient had revision for residual cam correction.Paper indicates that smith&nephew device was used, however no malfunction was reported during use.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.There was no way to determine if the device contributed to the reported event.A complaint history review found similar events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
BURR 5.5MM ABRADER 180MML DISPOSABLE (3
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12436515
Report Number1219602-2021-01884
Device Sequence Number3579029
Product Code HAB
UDI-Device Identifier03596010541529
UDI-Public03596010541529
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72200082
Device Catalogue Number72200082
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown